Advertisement

Equidistribution of Random Waves on Small Balls

  • Xiaolong Han
  • Melissa TacyEmail author
Article
  • 44 Downloads

Abstract

In this paper, we investigate the small scale equidistribution properties of randomised sums of Laplacian eigenfunctions (i.e. random waves) on a compact manifold. We prove small scale expectation and variance results for random waves on all compact manifolds. Here, “small scale” refers to balls of radius \(r(\lambda )\rightarrow 0\) such that \(r/r_{\text {Planck}}\rightarrow \infty \), where \(r_{\text {Planck}}\) is the Planck scale. For balls at a larger scale (although still \(r(\lambda )\rightarrow 0\)) we also obtain estimates showing that the probability that a random wave fails to equidistribute decays exponentially with the eigenvalue.

Notes

References

  1. [B]
    Berry, M.: Regular and irregular semiclassical wavefunctions. J. Phys. A 10(12), 2083–2091 (1977)ADSMathSciNetCrossRefGoogle Scholar
  2. [BL]
    Burq, N., Lebeau, G.: Injections de Sobolev probabilistes et applications. Ann. Sci. Éc. Norm. Supér. (4) 46(6), 917–962 (2013)MathSciNetCrossRefGoogle Scholar
  3. [CH]
    Canzani, Y., Hanin, B.: Scaling limit for the kernel of the spectral projector and remainder estimates in the pointwise Weyl law. Anal. PDE 8(7), 1707–1731 (2015)MathSciNetCrossRefGoogle Scholar
  4. [CdV]
    Colin de Verdière, Y.: Ergodicité et fonctions propres du laplacien. Commun. Math. Phys. 102(3), 497–502 (1985)ADSCrossRefGoogle Scholar
  5. [CI1]
    de Courcy-Ireland, M.: Small-scale equidistribution for random spherical harmonics. arXiv:1711.01317
  6. [CI2]
    de Courcy-Ireland, M.: Shrinking scale equidistribution for monochromatic random waves on compact manifolds. arXiv:1902.05271
  7. [CZ]
    Chang, R., Zelditch, S.: Log-scale equidistribution of zeros of quantum ergodic eigensections. Ann. Henri Poincaré 19(12), 3783–3814 (2018)ADSMathSciNetCrossRefGoogle Scholar
  8. [DG]
    Duistermaat, J.J., Guillemin, V.W.: The spectrum of positive elliptic operators and periodic bicharacteristics. Invent. Math. 29, 39–79 (1975)ADSMathSciNetCrossRefGoogle Scholar
  9. [Ha1]
    Han, X.: Small scale quantum ergodicity in negatively curved manifolds. Nonlinearity 28(9), 3263–3288 (2015)ADSMathSciNetCrossRefGoogle Scholar
  10. [Ha2]
    Han, X.: Small scale equidistribution of random eigenbases. Commun. Math. Phys. 349(1), 425–440 (2017)ADSMathSciNetCrossRefGoogle Scholar
  11. [He1]
    Hezari, H.: Applications of small scale quantum ergodicity in nodal sets. Anal. PDE 11(4), 855–871 (2018)MathSciNetCrossRefGoogle Scholar
  12. [He2]
    Hezari, H.: Inner radius of nodal domains of quantum ergodic eigenfunctions. Proc. Am. Math. Soc. 146(11), 4661–4666 (2018)MathSciNetCrossRefGoogle Scholar
  13. [He3]
    Hezari, H.: Quantum ergodicity and \(L^p\) norms of restrictions of eigenfunctions. Commun. Math. Phys. 357(3), 1157–1177 (2018)ADSMathSciNetCrossRefGoogle Scholar
  14. [HR1]
    Hezari, H., Rivière, G.: \(L^p\) norms, nodal sets, and quantum ergodicity. Adv. Math. 290, 938–966 (2016)MathSciNetCrossRefGoogle Scholar
  15. [HR2]
    Hezari, H., Rivière, G.: Quantitative equidistribution properties of toral eigenfunctions. J. Spectr. Theory 7(2), 471–485 (2017)MathSciNetCrossRefGoogle Scholar
  16. [Ho]
    Hörmander, L.: The spectral function of an elliptic operator. Acta Math. 121, 193–218 (1968)MathSciNetCrossRefGoogle Scholar
  17. [Le]
    Ledoux, M.: The Concentration of Measure Phenomenon. American Mathematical Society, Providence, RI (2001)zbMATHGoogle Scholar
  18. [LR]
    Lester, S., Rudnick, Z.: Small scale equidistribution of eigenfunctions on the torus. Commun. Math. Phys. 350(1), 279–300 (2017)ADSMathSciNetCrossRefGoogle Scholar
  19. [M]
    Maples, K.: Quantum unique ergodicity for random bases of spectral projections. Math. Res. Lett. 20(6), 1115–1124 (2013)MathSciNetCrossRefGoogle Scholar
  20. [Sa]
    Safarov, Y.: Asymptotics of a spectral function of a positive elliptic operator without a nontrapping condition, Funktsional. Anal. i Prilozhen. 22:3 (1988), 53–65, 96. In: Russian: translated in Funct. Anal. Appl. 22:3 (1988), 213–223Google Scholar
  21. [Sn]
    Shnirelman, A.: The asymptotic multiplicity of the spectrum of the Laplace operator. Uspehi Mat. Nauk 30(4 (184)), 265–266 (1975)MathSciNetGoogle Scholar
  22. [So1]
    Sogge, C.: Localized \(L^p\)-estimates of eigenfunctions: a note on an article of Hezari and Rivière. Adv. Math. 289, 384–396 (2016)MathSciNetCrossRefGoogle Scholar
  23. [So2]
    Sogge, C.: Problems related to the concentration of eigenfunctions. Journées équations aux dérivées partielles, Volume (2015) , p. 1–11Google Scholar
  24. [So3]
    Sogge, C.: Fourier Integrals in Classical Analysis, 2nd edn. Cambridge University Press, Cambridge (2017)CrossRefGoogle Scholar
  25. [STZ]
    Sogge, C., Toth, J., Zelditch, S.: About the blowup of quasimodes on Riemannian manifolds. J. Geom. Anal. 21(1), 150–173 (2011)MathSciNetCrossRefGoogle Scholar
  26. [SZ]
    Sogge, C., Zelditch, S.: Riemannian manifolds with maximal eigenfunction growth. Duke Math. J. 114(3), 387–437 (2002)MathSciNetCrossRefGoogle Scholar
  27. [SZ2]
    Sogge, C., Zelditch, S.: A note on \(L^p\)-norms of quasi-modes. Some topics in harmonic analysis and applications, 385–397, Adv. Lect. Math. (ALM), 34, Int. Press, Somerville, MA (2016)Google Scholar
  28. [T]
    Tacy, M.: A note on constructing sharp examples for \(L^p\) norms of eigenfunctions and quasimodes near submanifolds. Proc. Am. Math. Soc. 146, 2909–2924 (2018)MathSciNetCrossRefGoogle Scholar
  29. [U]
    Uhlenbeck, K.: Generic properties of eigenfunctions. Am. J. Math. 98(4), 1059–1078 (1976)MathSciNetCrossRefGoogle Scholar
  30. [Z1]
    Zelditch, S.: Uniform distribution of eigenfunctions on compact hyperbolic surfaces. Duke Math. J. 55(4), 919–941 (1987)MathSciNetCrossRefGoogle Scholar
  31. [Z2]
    Zelditch, S.: A random matrix model for quantum mixing. Int. Math. Res. Not. 3, 115–137 (1996)MathSciNetCrossRefGoogle Scholar
  32. [Z3]
    Zelditch, S.: Real and complex zeros of Riemannian random waves. Spectral analysis in geometry and number theory, 321–342, Contemp. Math., 484, Am. Math. Soc., Providence, RI (2009)Google Scholar
  33. [Z4]
    Zelditch, S.: Quantum ergodicity of random orthonormal bases of spaces of high dimension. Philos. Trans. R. Soc. Lond. Ser. A Math. Phys. Eng. Sci. 372 (2014), no. 2007ADSMathSciNetCrossRefGoogle Scholar
  34. [Z5]
    Zelditch, S.: Logarithmic lower bound on the number of nodal domains. J. Spectr. Theory 6(4), 1047–1086 (2016)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Department of MathematicsCalifornia State UniversityNorthridgeUSA
  2. 2.Department of Mathematics and StatisticsUniversity of OtagoDunedinNew Zealand

Personalised recommendations